Doctor insights on:
Lopid Vs Tricor
Stopping it abruptly: But may not be a wise choice. Check with your prescribing doctor. ...Read more
Yes: Talk to your doctor before stopping any medication but you don't need to wean Lopid (gemfibrozil) off. ...Read more
Not Necessarily: Lipid medications are used to treat a defined cholesterol or triglyceride disorder. If the lipid disorder is the result of another treatable medical condition (e.g., hypothyroidism, diabetes, etc.) then treatment of these conditions, as well as improvement in diet and exercise, can lessen or eliminate the need for lipid medications. ...Read more
Yes but.......: Taking both drugs can cause muscle and liver problems. Lopid (gemfibrozil) is an older drug. Better drugs available today that are safer. If you stay on both regular checks with labs to eval liver and muscle enzymes. ...Read more
I have been using lopid (gemfibrozil) and my cholesterol values have gotten worse. Any specific reason?
Depends: Lopid (gemfibrozil) is an old medication used for treating high triglycerides, not ldl. So if your cholesterol is worse, you need to know what deteriorated: LDL or triglycerides. Be plant based, eat lean protein such as poultry and fish (no skin, grilled, baked, broiled or boiled), and decrease your carbs since they worsen both LDL and triglycerides. Add 2-4 grams of fish oil daily. You may need a new med. ...Read more
IBS flare: Gemfibrozil (lopid) might increase flatulence, as well as loose bowel movements. If that is what you mean by ibs flare up. You should also be concerned about symptoms like pain, nausea and vomitting that could be related to pancreatitis that is a known complication from the use of gemfibrozil. ...Read more
Safety pravastatn: Maybe. The safety must always be evaluated on an individual basis, and your doctor will be the best judge of the safety of these medications for you. ...Read more
While taking lopid, (gemfibrozil) what is the best way to reduce triglyceride levels without damaging the liver?
NOT CAUSED BY LOPID (gemfibrozil): Directly.Get a more detailed answer ›
I've had high triglycerides since childhood and take lopid (gemfibrozil). I have reoccuring pain on each side of my neck at times. Could this indicate a blockage?
They're different: They are used for different profiles of abnormal cholesterol. Lipitor, or generic atorvastatin, is a medication that mostly is used to lower LDL the "bad cholesterol." that is enough for most people. Tricor (fenofibrate) is used to correct a mixed profile, when someone has not only high ldl, but also high triglycerides (blood fat level) and low hdl, the "good cholesterol.". So they're used differently. ...Read more
Not common, but: Tricor is a brand of fenofibrate, which is a med for triglycerides. It is usually well tolerated, but everyone taking a cholesterol med of any kind (including herbs) should get their liver checked 6 weeks after starting and/or after any dose adjustment. Fenofibrate can increase liver enzyme tests, but if followed properly by a doctor, should never cause liver damage or permanent problems. ...Read more
Good for Hypertrigly: Only statins are considered able to lower athero-sclerosis risk. Fenofibrate is good for reducing Triglycerides in certain patients. There is still muscle pain assoc with fenofibrate, but good to prevent Pancreatitis which can occur when Trigly > 500. Diabetics & Metabolic syndrome patients can have Trigly of 1000-2000 &higher. No good evidence that fenofibrate protects against atherosclerosis. ...Read more
http://www. Drugs. Com/tricor. Html
No: Tricor (fenofibrate) lowers triglyceride and has little effect on cholesterol. ...Read more
Triglycerides are high, others are ok. Had serious bad reaction to tricor (fenofibrate). Anything natural that can bring trig. #'s down?
Fenofibrate: Brand name for Fenofibrate which is a cholesterol lowering medication. ...Read more